Strattera and loss of appetite

Common Questions and Answers about Strattera and loss of appetite

strattera

She has trouble falling asleep and staying asleep and has alot of anxiety. Therapist just labeled her anorexic. Is there anyway to get her appetite back and still take meds?
Her doctor has put her on Aderrall(10) for ADHD. She has a normal side effect of loss of appetite, but she also smacks on her lips. She makes this crazy smacking noise and chews on her lips all day. She only does this on the days I give her the medicine. It is very disturbung. Have you ever heard of this before? I am also asking my physician.
One of the side effects I understand is loss of appetite. As a diabetic his diet is very important and has already lost a lot of weight due to the diabetes. My question is, is this drug a good choice for him?
Strattera is a treatment for ADHD that is not in the psychostimulant family of medications. It does not suppress appetite and is quite an effective medication, particularly for those children who are inattentive but not hyperactive.
[Long Term Side Effects] Does Adderall cause loss of appetite? [Short Term Side Effects] Does Adderall cause stomachaches? [Short Term Side Effects] Is impotence a side effect of Adderall? [Short Term Side Effects] Does Adderall cause insomnia? [Short Term Side Effects] Does Adderall cause headaches? [Short Term Side Effects] Does Adderall cause dehydration? [Short Term Side Effects] Can I drink alcohol on Adderall?
The emotional side effects and nervous mannerism went away (perhaps because the Adderal dose is lower)but after a couple of weeks of observation, I would say that the Strattera seems to drive the impulsivity and sensory integration mannerisms we see (having to touch everything, etc.) His teachers note that he is blurting out in class, not following directions, focusing on his own projects rather than paying attention in class, etc. He does blurt out on the 25 mg.
We have seen this blueing lately. In August we began taking Strattera for ADHD and he's adj. well. We consid. the Strattera as a culprit but the pain began before taking it. Few symptoms we've seen over the past year that we passed off as nothing & now started re-thinking them. Headaches, joint pain w/knees & ankles. Numbness & tingling in the feet & legs. Pain between the shoulders. Always seems to be thirsty & seems to get hungry really quickly after eating.
but it is questionable to me why none of the medications work for her and none of the medications cause a loss of appetite, she actually seems to always to be hungry. I do not know where else to go...two psyhiatrists, one psychologist, and out family doctor... Now we have to make a change of some kind she has elevated liver enzyme and increased heart rate so family doctor wants to take her off her adderall. Any thoughts???
) He previously tried three different stimulants, all of which caused almost instant extreme insomnia (no sleep at all, all night/day) and anxiety/panicky behavior, as well as loss of appetite. We were so scared each time we tried medicine and I was worried that we shouldn't be trying... Ultimately we saw a child psychiatrist who recommended Strattera, and my soon took it without side effects.
My 9 and 7 year old girls are both ADHD and on Concerta. My oldest started out on Strattera, and it make her emotional as well. The weight loss is most likely from the meds curbing her appetite. Does she get hungry at bedtime after the meds wear off? Both my girls, esp, my 7 year old do that. I worry about how thin they are as well, so when they are hungry I let them eat. My oldest can usually control her eating though and will eat regardless of the meds.
Phentermine Adipex® Appetite suppressant / dieting, weight loss Metaproterenol Alupent® Bronchodilator / asthma Clomipramine Anafranil® Tricyclic Antidepressant / depression Dolasetron Anzemet® Anti-nausea / nausea, vomiting Chloroquine Aralen® Anti-malarial / malaria infection Amoxapine Asendin® Tricyclic Antidepressant / depression Moxifloxacin Avelox® Antibiotic / bacterial infection Trimethoprim-Sulfa Bactrim® Antibiotic / bacterial infection Sotalol Betapace® Anti-arrhy
he can't fall asleep, has no appetite, weight loss, and he can't stand any clothing or shoes to touch him and when he tries to get dressed he cries over every shirt, undewear, socks, shoes that he has. I've bought new clothes but nothing helps.
Feeling restless and jittery Difficulty sleeping Loss of appetite Headaches Upset stomach Irritability, mood swings Depression Dizziness Racing heartbeat Tics Stimulant medications may also cause personality changes. Some people become withdrawn, listless, rigid, or less spontaneous and talkative. Others develop obsessive-compulsive symptoms.
If Adderall isn't helping you, see if you can try Provigil or Strattera, or even Ritalin. Provigil and Strattera are incredibly expensive, though, and not all insurances will pay for Provigil. Good luck--the brain fog stinks, doesn't it! Nancy T.
So glad you are choosing to join us. This is the place to be if you want off Tramadol. Lots of love, information and empathy here!
Hi Tramadol Warriors! Welcome to Part 53. This thread is full of helpful and kind people who want to help you get off this terrible drug. Please snuggle in and make yourself comfy. I know you can do it!
side effects were big loss of appetite ended up in the bottom 10% for height and weight for his age, lost almost 3 kg in 8 months. developed tics, throat clearing and a dry cough every 30secs or so, some days worse than others, biting finger nails and ripping skin around nails really bad, became quite nervous and lost confidence in himself. at night around 6pm-7pm would rebound his behaviour was extreme hyper, loud and totally out of control, could not get him to sleep till 11pm-12pm.
Does anyone else have trouble getting medications that they need or that are really helpful in improving your quality of life? Ess and I discussed on another thread how both our insurances only allow you to get half a month's worth of Ambien. Are we only supposed to sleep every other day? I'm sure there are lots of other odd things about insurance and meds.
Focalin/Concerta/Ritalin all helped calmed me down, however did not help with focus and concentration as much. They also created some problems with appetite loss, and insomnia, also the ups and downs of the meds coming on and wearing off everyday was tough at times. Adderall XR was a complete disaster. Severe insomnia, severe weightloss, mood swings from coming up and then down.
As far as side effects I've had - I had dry mouth and loss of appetite. After a few weeks, many symptoms go away completely. Now I just occasionally get a dry mouth a few hours after taking it, and every once in a while, the muscles in my hand twitch a little. That's a tiny price to pay for some normalcy in my life! But here's the thing with ADD meds... you never know what will work. It's just a matter of finding the right medication and the right dosage. It takes time.
poor circulation, flushed face, stiff jaw (somewhat clenched), loss of appetite, red/hot hands as adderall wears off... Mental consequences: Increased addiction (ciggerettes, caffeine), increased anxiety when not on drug, agitation with extremely hyper people, losing sight of the "big picture" and often times spending too much time hyper-focusing on the little tasks...I miss alot of my old flaws...
And, yes, I decided not to take it for a number of reasons including the fact Ritalin is an appetite suppresant and I had already lost 20 pounds by that time -- although I didn't have any info that it was bad for your liver. My uneducated guess is that like a lot of drugs many of us take (including tylenol) ritalin in appropriate quantities is OK, otherwise it would not be so widely prescribed.
everyone! I've been experiencing many of the symptoms shared, most horribly, prolongued dizziness and loss of concentration, fatigue, and headaches. When I first notices these symptoms progressing and not going away, I immediately assumed the worse. I thought I had some sort of cancer or a brain tumor, or some other terminal illness, which only made matters worse. I'm 21 and have had anxiety for about four years, but only this year started experiencing debilitating symptoms.
Why not listen to your girl friend and Mom, and also go and get the information on the side effects of these Drugs.
Remember that while performing/living on such stimulants, you are also physically pushing your system on a high level of performance, working long hours, eating less because of loss of appetite, and resting less because of loss of sleap and sometimes loss of REM sleep. It's like driving your car at 100 miles an hour at all times, and not providing basic maintenance like topping off its fluids, changing oil and filling gas.
jhollows right hang in there not long to go before you feel better and you will be proud that u did it u can do it at home i took a vac 1 week to get of this s**t and i did it Today is my 2 week mark and i feel great (Exepct sleepin wrong made my neck hurt but i know i can tough it out dont need no pills for sure) just keep counting the days take hot baths is the best thing ever remember not long to go
im starting to worry because I am on 20 mgs 2x's a day for a total of 40 mgs per day! and 300mgs of Welbutrin and 100 of Strattera(for adult attention disorder)is anyone else on that much? and if so how were the withdrawals?!
MedHelp Health Answers